Discussions By Condition: Other Conditions


Posted In: Other Conditions 0 Replies
  • Posted By: Anonymous
  • May 27, 2006
  • 05:28 AM

Hello possible reader,

I have diffculty arranging myself with gratitude and acceptance around the margin of medical fallibilty tolerated by various medical providers with whom I have had contact since the early 1990's. I sometimes wonder if their margin of tolerance for medical fallibility would alter if what I have experienced had happened to them, their spouse, their child, their mother, their father, or a practice partner or partners. The following may be regarded as a rant, a rave, whining, mewling or an exercise in self-pity. Feel free to characterize and editorialize as your knowledge and experience dictates.

I have been prescribed medications to which I had adverse reactions and in some cases, serious interactions with medications already routinely on board.

I have presented with a set of sx's to multiple physicians, for 4 years, and was not diagnosed or treated. When diagnosed I was prescribed a medication appropriate for the condition but at 500mg po qd rather than the conventional dose of 3 grams over the course of a 24 hours. Fairly substantial amounts of other meds administered IV are used to treat this condition.

I have been treated with liquid nitrogen and have very deep facial indentations where skin structures were burned and facial moles spontaneously fell off my face.

I underwent a surgical procedure while on a routine med which should have been d/c'd 2 weeks prior to the procedure. Consequently, I bled excessively and was given so much medication to stop the bleeding I had a hypertensive episode post-operatively. I also had a significant hair loss - hair loss is not unusual after general anesthesia, but this was a fairly remarkable change in the amount of hair on my head. My hunch is that the 12 doses of medication given to stop blood loss may have played a part in it .

I was prescribed a medication despite it being related to one to which I have an adverse or allergic reaction. I told the physician I couldn't take the one medication and didn't know if I should take one of its relatives. The physician said that since I had not taken the exact medication being considered it was worth trying. I had a reaction which has left me with a permanent injury requiring behavior changes and medications for the rest of my life. I then researched the medication and found that 30% of the population taking that medication has an adverse reaction to it, though not necessarily as serious as what I experienced. There is a procedure currently available that could repair some of the damage and perhaps considerably reduce the need for the medication I have had to take as a result - but I'm not an insured person any longer. And, I am not sure I would want to be a surgical patient again.

I had a flu shot and pneumonia shot one year as suggested by an allergist/immunologist. The following year I was getting a flu shot at a family medicine office and I reported I had had so many fewer respiratory problems after the pneumonia shot that I wondered if I should get another since I was at the office. I was unaware that pneumonia immunizations are not repeated yearly - at that time the recommended interval between pneumonia shots was 6 years. Apparently the person giving the shots didn't know that or didn't believe I'd had the shot the previous year. I was given another pneumonia shot that day. I had a quarter-size raised red lump, a silver dollar size raised, less red lump surrounding the inner lump, and a 3 inch by 6 inch rectangular. well-defined inflamed horizontal stripe on my arm. I called the office the next day and described the event. I was told, by someone who put me on hold for awhile and then came back laughing (probably not about this topic but it was unfortunate timing as I felt I was being ridiculed at that time. That feeling was intensified by the voice tone telling me, "The doctor would sure like to see that!" I said I could come right in. I was told I could not be seen for at least three days - they would try to fit me in. So I outlined the area in ink - I wish I'd taken a picture. When I saw the doc three days later the ink line and the areas of inflammation were still identical. The doc told me there would be no residual long-term consequence. However, over 8 years later I still have an easily palpable indentation where the inflammation essentially killed tissue.

I have to stop now. I feel so tired and powerless over these events. And this is just the intro.

Anybody else out there?


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?